How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 28500
Experience:  University of California at Davis graduate veterinarian with 45 years of experience
55012488
Type Your Dog Veterinary Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

Dog had steroid shot yesterday. Behaving very strange.

Customer Question

Dog had steroid shot yesterday. Behaving very strange. Panting, increased heart rate. Keeps dashing off. Please advise.
Submitted: 1 year ago.
Category: Dog Veterinary
Customer: replied 1 year ago.
Diarrhoea, drinking a lot. Whinging like he's in pain. Very worried.
Expert:  Dr. Michael Salkin replied 1 year ago.
Aloha! You're speaking to Dr. Michael Salkin
I'm sorry that your question wasn't answered in a timely manner. Please let me know if you still need help. Steroids can alter behavior and cause panting but I'm concerned that the reason a steroid was administered - allergic skin disease? - is the reason Charlie is acting in that manner rather than the steroid itself. He sounds like an intensely uncomfortable, pruritic (itchy) dog but hopefully the steroid has kicked in by now and his behavior has abated.
Please give me an update on Charlie.